MAUDE Adverse Event Report: ARTHREX, INC. VAL KREULOCK SCREW, TI, 3.0X20; BONE FIXATION PLATE

ARTHREX, INC. VAL KREULOCK SCREW, TI, 3.0X20; BONE FIXATION PLATE
Model Number VAL KREULOCK SCREW, TI, 3.0X20
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 16th june 2025, it was reported by an arthrex employee via email that for an ar-9944s-0r, maxforce¿ mtp compression plate, std, 0° valgus, 0° dorsiflex, right and an ar-8933vcl-20, kreulock¿ compression screw, ti, 3 mm x 20 mm, during the insertion of the 3mm kruelock screw, it fell through the plate and was not engaging the locking thread.The screw was checked to confirm 3mm fitting on t10 screwdriver.2mm drill was used through fixed locking tower.The surgeon was unable to remove screw and it remains in patient.This was detected during use in an unspecified procedure on 1(b)(6) 2025.On (b)(6) 2025: the complaint initiator replied that this was detected during use in a mtpj fusion procedure on (b)(6) 2025.The procedure was completed successfully.On (b)(6) 2025: the complaint initiator replied with the batch numbers however, for ar-8933vcl-20, the complaint initiator is unsure which was the batch number of the defective screw as 2 ar-8933vcl-20 were used but the complaint initiator could not identify which one of the two screws was related to the defect complaint.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the customer-provided picture.Visual evaluation of the customer provided photo noted a screw had gone through the plate.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces during screw insertion and/or over-torquing the screw during insertion.The dfu for this device, dfu-0336-eo revision 1, gives the following precaution: 5.Screws should be inserted by hand and not with powered equipment.

Brand Name
VAL KREULOCK SCREW, TI, 3.0X20
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22440605
Report Number1220246-2025-02776
Device Sequence Number14243924
Product Code HRS
UDI-Device Identifier00888867324213
UDI-Public(01)00888867324213(11)231016(10)15154896
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K242554
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVAL KREULOCK SCREW, TI, 3.0X20
Device Catalogue NumberAR-8933VCL-20
Device Lot Number15154896
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown